Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Started head spinning, whooshing sounds in ear. On lipitor for high cholestrol. Should I be concerned?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5376 Questions
Question
The last two days I started having head spinning episodes (3) and now I am hearing whooshing sounds in my ear.i am not sure if it is a virus or signs of something more serious. In general, my health is good, I work out almost daily, but I am on Lipitor for high cholesterol.
XXXXXXX
Posted Fri, 17 May 2013 in General Health
 
 
Answered by Dr. Sudhir Kumar 49 minutes later
Hi,

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms are not suggestive of any serious illness.

Episodes of dizziness and whoosing sounds in ear (tinnitus) are suggestive of ear related problem, more precisely vestibular dysfunction. This is mostly due to a viral infection.

As of now, you can take betahistine tablets to prevent spinning episodes. These symptoms should resolve in a few days. However, if they persist, you could consult a doctor.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: Started head spinning, whooshing sounds in ear. On lipitor for high cholestrol. Should I be concerned? 23 minutes later
Thank you!
 
 
Answered by Dr. Sudhir Kumar 4 minutes later
Thank you and best wishes!

Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor